>

Wednesday, December 03, 2008

Being on psych-drug has affected your lives?

I've been for 20 years on therapy and it has finished this year. The issues that led me to this long process are quiet and don't affect me any longer. I was lucky finding the right person.
However the effects of being on so many psych-drugs are still troubling me and there's no therapy for that.
It has affected me in a degree that I believe that only those who suffered the same are able to understand.
I would like to know if you feel the same as me.
Thank you.

7 comments:

Clueless said...

Ana,

I agree with you. I was blessed too with finding a good psychiatrist, but it was two years of trial and error.

My weight gain was the hardest and having an eating disorder made it much more complicated, but now my medications don't cause weight gain. In jeans, I went from a size 24 to 30 and my bra size went from a 34 barely A to 36D. What an adjustment.

I also had problems with lactation, triglycerides and cholesterol.

Unless you've been there, I don't think that anyone can truely understand the feeling of being out of control with these side effects.

I'm medications are stable with minimal side effects; however, they are not as effective with my symptoms.

This, for now, is as good as it gets. But, at least, it is not anticipated that I will need them forever.

Ezequiel de A. C. said...

Undoudtedly the side effects are beyond imagination. If I hadn't taken some medications myself I'd never believe the strangeness of all that. Only those who have experienced psychiatric drugs can relate.

Stephany said...

yes, and sometimes i worry i will never be the same again. i have been on of xanax since 1999 and i have no idea what i lost as a result. and lamictal since 2006.
slowly removing them as i can handle the withdrawals. but the whole experience and with my daughter as well, is connected...and some days i feel disabled from it, non functioning, and flat.

susan said...

Yes, I am convinced I lost ability in speech, I act like a stroke victim half the time cannot find the right words when I speak, so I stop til I find the right word.

I know I have more violent mood swings, and think that is also the reason, I mean, they go up and down quicker, but they are more in depth.

I am also borderline diabetic from the weight gain from the drugs... and that has just gone away because of all the weight I lost this year.

Glad to see you blogging again Ana, I missed you for the day or so you were off.

((((((ANA)))))

Ana said...

Thank you very much for sharing your worries.
I feel the same.
It seems that it's very hard for others to understand how deep side effects affect us.
I have no doubts that I've suffered permanent damages and what scares me the most is that I still have to take some drugs due to withdrawal problems.
As I'm pushing 50 and time has already started it's process -since we were born - and sometimes I have to check with friends what is due to aging and what has to due with psych-drugs side effects.
It's scary not knowing how these drugs will affect me from now on.

Gianna said...

as you know, I feel the same too Ana,
they drugs have destroyed my life...

but I do believe we can heal from them in large part...it just takes a very long time...

Ana said...

Yes, time!
Thank you Gianna.